NIMODIPINE use in M.E. / CFS : A comprehensive guide. S. Parker (MBA, BSc) January 2014

Messages
1,068
Likes
2,064
Location
United Kingdom
How's your nimotop dosing going @Dechi ? I just started I'm on my second 7.5mg dose but most symptoms are worse so far but all very mildly worse, fatigue, dizziness, lethargy and slight breathlessness. Although I also felt a tad hyper today, no idea what that's from. The only annoying side effect I've noticed so far is massively increased appetite, which has woken me up at 5am two nights in a row, really bad for my ME this is if it carries on.

Look forward to hearing how you're getting on.
 

Dechi

Senior Member
Messages
1,433
Likes
2,863
How's your nimotop dosing going @Dechi ? I just started I'm on my second 7.5mg dose but most symptoms are worse so far but all very mildly worse, fatigue, dizziness, lethargy and slight breathlessness. Although I also felt a tad hyper today, no idea what that's from. The only annoying side effect I've noticed so far is massively increased appetite, which has woken me up at 5am two nights in a row, really bad for my ME this is if it carries on.

Look forward to hearing how you're getting on.
I’ve taking it for 2-3 years so my body recognizes it. I’m now at my (probably) final dose of 60 mg per day. It seems to be increasing my fatigue but it should pass. When I started many years ago, I had to go down as low as 3,75 mg. Dizziness, nausea, fatigue are all side effects from it. It must have taken me at least 2 months to get to my regular dose, if not three. Most people get discouraged because they are trying to go too fast.

I’ve re read Susan Parker’s email and in one of them she said it took about three months to see the full effects. I did not remember that so I’m happy I read it again. I’ll try it for three months at 60 mg.
 
Messages
1,068
Likes
2,064
Location
United Kingdom
Hey,

Thanks so much for the update. I would say I'm probably just about tolerating this dose. If I had to actually use my brain (currently I don't have to much at work) I reckon I would have to halve the dose for sure.

These start up reactions really didn't show up very often in my research so that's reassuring thanks. I have to admit tightness and lymph selling around the brain is worse on the drug than off it. As is upper body fatigue. As opposed to lower body fatigue. Suspect there's a very good reason for this in terms of increased cerebral spinal flow.

Hope your start up reactions pass soon. Certainly the effects are nowhere near as bad as valtrex. Valtrex made me very depressed, I had really bad fatigue and symptoms of RA and old injuries started to really hurt. My hip was incredibly locked up taking valtrex. Anyway I'm glad it's not like that! I was only on 1g a day too.
 

Dechi

Senior Member
Messages
1,433
Likes
2,863
@godlovesatrier also I would like to point out that even though I am hyper sensitive to medications and cannot tolerate most of them, once my body was used to it I had no side effects whatsoever for the years I’ve been on it. That is remarkable in itself.

So I can only encourage you to persist, there isn’t much to lose here.
 
Messages
1,068
Likes
2,064
Location
United Kingdom
I would agree, the symptoms aren't severe enough and the drug itself has an incredibly low risk profile. So no sense not giving it a good go. I had to do the same thing when I started an Airnergy Single Oxygen device. I had horrible start up reactions until I reduced the daily intake to 30 seconds. In the end I never got above 2minutes per day due to it being very over stimulating but not in a good way at all. Annoyingly after 3 months I believe due to a bacterial infection that later cleared up it started making things worse and my ebv symptoms came back. I stopped it in the end as my body constantly felt "stressed" at a cellular level, so the "good" effects on my cognition didn't seem to be due to any sort of root cause fix.
Suffice to say sometimes you have to give these things a go for awhile!

Thanks for the encouraging info :)
 
Messages
1,068
Likes
2,064
Location
United Kingdom
Lowered the dose to 3.5mg today and the side effects have almost completely gone which is good. But it caused over stimulation in the first 48 hours which means I've got symptoms of ebv again and a very sore throat. Interestingly Nimotop totally relieved the pain from my throat which makes sense.
 
Messages
1,068
Likes
2,064
Location
United Kingdom
Awesome, look forward to hearing how you get on. I think I may have invalidated my own experiment by cutting up enterically coated tablets, I had no idea you were not meant to do that! Woops.

What sort of source you using? Powder or non enteric coated tablets?
 

mitoMAN

Senior Member
Messages
434
Likes
651
Location
Germany/Austria
Awesome, look forward to hearing how you get on. I think I may have invalidated my own experiment by cutting up enterically coated tablets, I had no idea you were not meant to do that! Woops.

What sort of source you using? Powder or non enteric coated tablets?
I am using film coated tablets.
By cutting them you will always transform them to "regular tablets" unless they have inside coatings as well.
But the protocol clearly says to cut tablets into 1/4th so you will ALWAYS end up with immediate release in most cases. Some rare anti-depressants have inside coated pallets as well. But most cheap ones dont from my understanding.
Also they are not sold as RETARD or delayed release. Just film coated.

I dont see anything wrong with what you did.
 
Messages
1,068
Likes
2,064
Location
United Kingdom
Oh really? Hmm. I assumed that the contents needed to get into the hi tract or it would mess with stomach acidity.

I took 1/4 same as you and I had extreme hunger waking me up from 4/5am, sore throat became much worse, I became much hungrier in the day as well, insomnia at night and over stimulation in the day. Some of these could have been startup symptoms but for me it was just too much to bear.

On the plus side I felt like the inflamation at the back of my head was reducing and that I had a little more energy in the day. But minor amounts. However Susan did say it took months to get the full energy benefits before she went into remission.

Thanks for telling me that or I might have assumed based on my research I had botched the experiment.

Hope you have a much better experience than I did.
 

mitoMAN

Senior Member
Messages
434
Likes
651
Location
Germany/Austria
I seem to tolerate Nimodipine well and get a lot of benefit on brainfog

Started with 7.5mg, next day 2x 7.5mg, then 3x7,5mg.
Four days later 15mg + 2x7,5mg
another day later 30mg + 2x 7.5mg
yesterday and today 30mg + 7.5mg + 15mg